MAUDE Adverse Event Report: BECTON DICKINSON BD SAFE-CLIP¿; NEEDLE CLIPPING DEVICE

BECTON DICKINSON BD SAFE-CLIP¿; NEEDLE CLIPPING DEVICE
Catalog Number 328235
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: na.E.1.The customer's address is unknown.New jersey, usa has been used as a default.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safe-clip¿ had a biohazard sticker on it.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "i recently purchased bd safe-clip: ref # (b)(4).Lot #2235002.And the one i got and opened today: 1) already has a biohaz sticker on it, and 2) rattles like it already has clipped needles in it.Subsequently, i went online and looked up product reviews.Apparently, there are several customers who have complained about the exact same thing.What's going on? are we getting used biohazard sharps containers sent out to us? i also work in a xxx (b)(6) laboratory and we always rely on bd to supply our syringes, needles, etc.For bacterial endotoxin assays and such.We have never had any problem with the lab shipments.So, it's just really weird that the direct-to-consumer sales arrive in such consistently questionable conditions.Or, the thing just rattles and there aren't any stranger's used needles in there.".
 
Event or Problem Description
It was reported that the bd safe-clip¿ had a biohazard sticker on it.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "i recently purchased bd safe-clip: ref #(b)(4), lot #2235002.And the one i got and opened today: 2) rattles- like it already has clipped needles in it.Subsequently, i went online and looked up product reviews.Apparently, there are several customers who have complained about the exact same thing.What's going on? are we getting used biohazard sharps containers sent out to us? i also work in a (b)(6) and we always rely on bd to supply our syringes, needles, etc.For bacterial endotoxin assays and such.We have never had any problem with the lab shipments.So, it's just really weird that the direct-to-consumer sales arrive in such consistently questionable conditions.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: h.6.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.

Brand Name
BD SAFE-CLIP¿
Common Device Name
NEEDLE CLIPPING DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17795403
Report Number2243072-2023-01699
Device Sequence Number2189299
Product Code FMI
UDI-Device Identifier00382903282357
UDI-Public00382903282357
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K943683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328235
Device Lot Number2235002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date12/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown